MAUDE Adverse Event Report: ARTHROCARE CORP. OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE

ARTHROCARE CORP. OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE
Model Number 74024626
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a shoulder arthroscopy, the surgeon attempted to insert the speedscrew; however, the suture would not wind through the internal ratchet.There was a backup device available, which was used in the originally drilled bone hole.It is unknown if there was a surgical delay.No further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h6.The reported device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a isolated issue.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found - preoperative and operating procedures including knowledge of surgical techniques and proper selection and placement of the implant are important considerations in the successful utilization of this system.- do not load the suture into the implant prior to insertion into bone.- ensure that the suture does not wrap around the inserter while screwing the implant into bone.- do not cross suture limbs inferior to the inserter shaft prior to inserting into suture eyelet.Do not over tension the suture.Without the reported product a visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.Factors that could have contributed to the reported event include: (1) incorrect alignment during or after insertion.(2) excessive torque (3) inadequate tension distribution applied to cuff.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
OPUS SPEEDSCREW IMPLANT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10605975
Report Number3006524618-2020-00838
Device Sequence Number11050863
Product Code HWC
UDI-Device Identifier03596010554475
UDI-Public03596010554475
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model Number74024626
Device Catalogue NumberOM-6500
Device Lot Number2051220
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer09/07/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;